# SDR 98ZZZX1164

- Difficulty date: March 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N159RP
- Make and model: Robsin R44
- Aircraft serial: 0342
- System (JASC): 6710 · Main Rotor Control
- Part: Spring Assy
- Part number: C0561
- Condition: Failed
- Location: Lateral Trim
- Part time: 199 hours
- Component: C5811
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING INSPECTION FOR AD 98-06-12, FOUND LATERAL TRIM SPRING ASSY PULLED COMPLETELY OUT OF MOUNTING BLOCK AND DANGLING AGAINST BELLY SKIN.  TRIM MOTOR ARM P/N C581-1 FROZEN ON SPRING SHAFT.  SUBMITTER STATED HAD THIS UNIT FAILED IN-FLIGHT, LOSS OF CONTROL WOULD HAVE BEEN POSSIBLE.  THE REPLACEMENT SPRING ASSY LOWER BEARING IS STAKED INTO THE MOUNTING BLOCK, YET THIS IS NOT THE CAUSE OF THE AD.  SUBMITTER RECOMMENDED REVISION OF AD 98-04-12 TO REQUIRE IMMEDIATE REPLACEMENT OF AFFECTED SPRING ASSY REGARDLESS OF SHAFT WEAR.
